Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 25, NWS Buffalo, NY

March 6, 2016

NWS Buffalo, NY issued this small craft advisory at Mar 6, 2016, 3:34 PM EST. It took effect at Mar 7, 2016, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 3:34 PM EST (20:34 UTC)
In effect from
Mar 7, 2016, 1:00 AM EST
Expired
Mar 7, 2016, 3:32 PM EST
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

605 
WHUS71 KBUF 062034
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EST SUN MAR 6 2016

LEZ040-041-070445-
/O.NEW.KBUF.SC.Y.0025.160307T0600Z-160307T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
334 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST MONDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-070445-
/O.NEW.KBUF.SC.Y.0025.160307T0600Z-160307T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
334 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST MONDAY.

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
5 follow-up statements
100 
WHUS71 KBUF 070222
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
922 PM EST SUN MAR 6 2016

LEZ020-071000-
/O.EXB.KBUF.SC.Y.0025.160307T1200Z-160307T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
922 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM EST MONDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-071000-
/O.CON.KBUF.SC.Y.0025.160307T0600Z-160307T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
922 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-071000-
/O.CON.KBUF.SC.Y.0025.160307T0600Z-160307T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
922 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/JJR
682 
WHUS71 KBUF 070842
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST MON MAR 7 2016

LEZ040-041-071645-
/O.CON.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
342 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-071645-
/O.CON.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
342 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-071645-
/O.CON.KBUF.SC.Y.0025.160307T1200Z-160307T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
342 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 1 PM EST THIS AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
485 
WHUS71 KBUF 071434
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
934 AM EST MON MAR 7 2016

LEZ040-041-072100-
/O.CON.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
934 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-072100-
/O.CON.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
934 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-071800-
/O.CON.KBUF.SC.Y.0025.000000T0000Z-160307T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
934 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WOOD
050 
WHUS71 KBUF 071746
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1246 PM EST MON MAR 7 2016

LOZ045-071900-
/O.CAN.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1246 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY LEVELS AT THIS TIME.

$$

LEZ020-071900-
/O.CAN.KBUF.SC.Y.0025.000000T0000Z-160307T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1246 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS AT THIS TIME.

$$

LEZ040-041-072100-
/O.CON.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1246 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WOOD
354 
WHUS71 KBUF 072032
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
332 PM EST MON MAR 7 2016

LEZ040-041-072145-
/O.CAN.KBUF.SC.Y.0025.000000T0000Z-160307T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
332 PM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:45 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 6, 12:45 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1245 PM EST SUN MAR 6 2016

.SYNOPSIS...
HIGH PRESSURE WILL SETTLE ACROSS WESTERN AND NORTH CENTRAL NEW YORK
TODAY...PROVIDING THE REGION WITH FAIR WEATHER WHILE SETTING THE
STAGE FOR A NOTABLE WARM UP. AS THE HIGH MOVES TO OUR SOUTHEAST
TONIGHT...A MAJOR WARM UP WILL COMMENCE WITH TEMPERATURES CLIMBING
WELL ABOVE NORMAL THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL CREST ACROSS THE REGION TODAY...PROVIDING PLENTY
OF SUNSHINE FOR MOST AREAS. SOME LOW LEVEL MOISTURE HAS ALLOWED SOME
DIURNAL CUMULUS TO DEVELOP ACROSS PORTIONS OF CENTRAL NY AND THE
NORTH COUNTRY. THESE SHOULD DISSIPATE BY MID TO LATE AFTERNOON AS
THE SHALLOW FIELD OF LOW LEVEL MOISTURE IS MIXED OUT. OTHERWISE THE
REST OF THE AREA WILL SEE FULL SUNSHINE. TEMPERATURES WILL BE A
LITTLE MILDER TODAY WITH HIGHS IN THE UPPER 30S IN MOST LOCATIONS.

THE HIGH WILL SLIDE INTO SOUTHERN NEW ENGLAND TONIGHT AS THE
850MB RIDGE AXIS ALSO SLIDES EAST. THIS WILL BRING WARMER AIR INTO
THE REGION TONIGHT. LOW TEMPERATURES WILL PROBABLY OCCUR DURING
THE EVENING HOURS...WITH RISING TEMPERATURES LATE IN THE NIGHT.
MID- LEVEL CLOUDS WILL SPREAD INTO THE REGION OVERNIGHT...WITH A
SMALL CHANCE FOR MEASURABLE PRECIPITATION ACROSS THE NORTH COUNTRY
LATE IN THE NIGHT. THE RGEM IS MORE AGGRESSIVE THAN THE
NAM/GFS...WITH THE FORECAST REPRESENTING A CONSENSUS OF AVAILABLE
GUIDANCE. IF PRECIPITATION DOES OCCUR...P-TYPE IS TRICKY WITH
FORECAST SOUNDINGS MARGINALLY COLD ENOUGH ALOFT FOR SNOW. EXPECT
ANY PRECIPITATION TO BE MOSTLY RAIN OR SNOW...BUT A BRIEF PERIOD
OF SLEET OR FREEZING RAIN CANNOT BE RULED OUT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE WORK-WEEK WILL START WITH A WARMING TREND AS THE SURFACE HIGH
PRESSURE AXIS PUSHES EASTWARD AND A RETURN SOUTHERLY FLOW BRINGS
MILDER AIR NORTHWARD. WE WILL HAVE TO CONTEND WITH A FEW RAIN OR
SNOW SHOWERS EARLY EAST OF LAKE ONTARIO AS AN UPPER LEVEL SHORTWAVE
DIVES SOUTHEASTWARD ACROSS SOUTHERN CANADA...PUSHING A SURFACE
BOUNDARY TO NEAR THE INTERNATIONAL BORDER. THERMAL PROFILES SUGGEST
A MIX OF RAIN/SNOW TO START MONDAY...WITH ACTIVITY BECOMING ALL RAIN
DURING THE LATE MORNING AS THE BOUNDARY LAYER WARMS. IT SHOULD
REMAIN DRY AND MILD SOUTH OF LAKE ONTARIO MONDAY WITH 925-850 HPA
TEMPERATURES OF +4 TO +6C PROMOTING HIGHS IN THE 40S...WITH NEAR 50S
IN THE VALLEYS AND LAKE PLAINS.

THIS FRONTAL BOUNDARY WILL LIFT NORTHWARD MONDAY NIGHT AS SOUTHERLY
FLOW STRENGTHENS BETWEEN THE SURFACE HIGH TO OUR EAST AND
A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS. THERE MAY BE A
LINGERING SHOWER OF RAIN OR SNOW EARLY ACROSS JEFFERSON
COUNTY...OTHERWISE MONDAY NIGHT WILL BE DRY WITH AIR TEMPERATURES
LOWERING TO AROUND 40...AND MID 30S EAST OF LAKE ONTARIO.

TUESDAY WILL BECOME PLEASANTLY WARM ACROSS THE REGION DUE TO THE
CONTINUED BROAD SOUTHERLY FLOW OVER THE GREAT LAKES REGION. THE
925- 850 HPA TEMPERATURES OF +6 TO +8C SHOULD PROMOTE AFTERNOON
TEMPERATURES WELL INTO THE 50S...WITH LOW TO MID 60S FOUND ACROSS
MUCH OF WESTERN NEW YORK. A SOUTHWEST WIND OFF THE COOL LAKE ERIE
MAY MAINTAIN DOWNTOWN BUFFALO AND NEARBY SUBURBS IN THE LOW TO MID
50S THROUGH THE AFTERNOON.

TUESDAY NIGHT THIS PLAINS STORM SYSTEM WILL LIFT NORTHEASTWARD
ACROSS THE WESTERN GREAT LAKES. A WARM FRONT EXTENDING EASTWARD
FROM THIS SYSTEM WILL PASS ACROSS THE CENTRAL AND EASTERN GREAT
LAKES REGION...WITH CHANCES FOR RAIN SHOWERS. BEST CHANCES WILL BE
WEST OF THE GENESEE VALLEY...AND ALSO THE SAINT LAWRENCE VALLEY
REGION. THE SOUTHERLY FLOW COMBINED WITH CLOUD COVER SHOULD CONTINUE
THE MILD FEEL TO THE AIRMASS OVERNIGHT...WITH TEMPERATURES
DROPPING TO ONLY THE MID 40S FOR LOWS OVERNIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BY WEDNESDAY THE RIDGE AXIS WILL SHIFT EAST OF THE AREA... WITH THE
SURFACE HIGH ANCHORING OFF THE SOUTHEAST COAST. THIS PATTERN WILL
ALLOW FOR ANOTHER MUCH ABOVE NORMAL TEMPERATURE DAY WEDNESDAY WITH
HIGHS LIKELY PEAKING IN THE 60S TO NEAR 70 IN THE GENESEE VALLEY...
WHICH WILL BE A GOOD 20 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.
LIKE THE DAY BEFORE A LIGHT SOUTHWEST WIND SHOULD MAINTAIN DOWNTOWN
BUFFALO AND ITS IMMEDIATE SUBURBS A BIT COOLER...WITH TEMPERATURES
RANGING THROUGH THE MID TO UPPER 50S THROUGH THE AFTERNOON
WEDNESDAY.

BY LATE WEDNESDAY THROUGH THE END OF THE WEEK... MODELS ARE IN GOOD
AGREEMENT THAT SEVERAL SHORTWAVES TRACKING THROUGH SOUTHERN CANADA
WILL HELP TO FLATTEN THE RIDGE IN THE EAST. WITH THE RIDGE CENTERED
OFF THE SOUTHEAST COAST... A STEADY SUPPLY OF GULF MOISTURE WILL BE
DIRECTED NORTHWARD THROUGH THE PLAINS AND OHIO VALLEY AND EVENTUALLY
INTO WESTERN AND CENTRAL NEW YORK. WITH THE AREA STUCK ON THE
NORTHERN PERIPHERY OF THE HIGH PRESSURE SYSTEM... THIS SET-UP SHOULD
ALLOW A RAINY WEATHER PATTERN TO PERSIST INTO THE END OF THE WEEK.
HIGH PRESSURE DROPPING SOUTHWARD FROM CANADA BEHIND THIS MID-WEEK
FRONTAL BOUNDARY WILL LIKELY BRING A DRY DAY TO THE REGION ON
FRIDAY WITH A CLEARING SKY. ANOTHER SHORTWAVE BEHIND THIS BUBBLE OF
HIGH PRESSURE MAY BRING RAIN CHANCES TO THE REGION ON SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THIS EVENING AND
PROVIDE MAINLY VFR CONDITIONS. SOME DIURNAL CUMULUS HAVE DEVELOPED
ACROSS PORTIONS OF CENTRAL NY AND THE NORTH COUNTRY...BUT THESE
SHOULD MIX OUT BY MID TO LATE AFTERNOON LEAVING MAINLY CLEAR SKIES.

TONIGHT MID LEVEL WARM ADVECTION AND INCREASING MOISTURE WILL BRING
INCREASING MID/HIGH CLOUDS FROM NORTHWEST TO SOUTHEAST WITH VFR
PREVAILING. ON MONDAY A MID LEVEL TROUGH AND SURFACE FRONTAL ZONE
WILL CROSS THE NORTH COUNTRY AND PRODUCE A PERIOD OF RAIN AND WET
SNOW SHOWERS CHANGING TO ALL RAIN BY AFTERNOON BEFORE DIMINISHING.
THIS WILL PRODUCE SOME MVFR/IFR VSBY AND CIGS ACROSS THE NORTH
COUNTRY. BY AFTERNOON THE FRONTAL ZONE WILL BECOME A WARM FRONT...
WITH TRAPPED LOW LEVEL MOISTURE PRODUCING IFR CIGS ACROSS THE NORTH
COUNTRY. OTHERWISE FOR THE REST OF THE AREA VFR WILL PREVAIL ON
MONDAY.

FINALLY...A LOW LEVEL JET WILL CROSS THE AREA TONIGHT AND EARLY
MONDAY AND PRODUCE A PERIOD OF LOW LEVEL WIND SHEAR ACROSS THE
ENTIRE REGION. BY MID MORNING MONDAY THE LOW LEVELS WILL BECOME
BETTER MIXED WHICH WILL ALLEVIATE THE LOW LEVEL WIND SHEAR AND ALLOW
GUSTS UP TO 25 KNOTS TO REACH THE SURFACE.

OUTLOOK...
TUESDAY...A CHANCE OF SHOWERS AND MVFR IN THE MORNING...THEN VFR
IN THE AFTERNOON.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
THURSDAY...MVFR/IFR WITH RAIN SHOWERS.
FRIDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.

&&

.MARINE...
HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES TODAY WITH A
PERIOD OF LIGHT WINDS AND FLAT WAVE ACTION. THIS HIGH WILL BUILD
OFF THE MID ATLANTIC COAST TONIGHT AND MONDAY. THIS WILL ALLOW FOR
INCREASING SOUTHWESTERLIES ON LAKES ERIE AND ONTARIO...WHICH MAY
PRODUCE A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS EARLY NEXT
WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...CHURCH/THOMAS
AVIATION...HITCHCOCK
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Mar 6, 5:22 AM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
522 AM EST SUN MAR 6 2016

NYZ001>008-010>014-019>021-085-071030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
522 AM EST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-071030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
522 AM EST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.